I've been recently diagnosed with hypothyroid and haven't yet started medication for it. I've also been experiencing peripheral neuropathies (numbness in foot and hand), pain at night, weakness, etc. I've read that hypothyroidism can also cause issues such as these. Anybody else have the same/similar symptoms? Just wondering if there is something else wrong with me or if it's related.
Hypothyroidism does different things to each of us.
Have you had vitamin B12 tested? Deficiency in B12 can cause the neuropathies you mention. I have Pernicious Anemia and have to inject B12 on a weekly basis. Many hypos are also deficient in B12, D, selenium, magnesium and calcium. You should get your levels for these vitamins/minerals tested.
Do you know if you have Hashimoto's Thyroiditis? Why haven't you started medication for hypo yet? What other symptoms do you have?
If you have a copy of your lab report, please post the results, with reference ranges, and members will try to help assess them.
I just went in for repeat labs today, after 12 hours of fasting. Once I get those results, I will post them here and that's when my doctor said we'd "figure out a game plan". They are also testing for the deficiencies that you mentioned. So hopefully I'll have more answers in a few days.
I have those symptoms too. Take a look at my post from a few days ago on this forum....about needing advice about my trip to Mayo Clinic. My neuropathy and other symptoms have led my doctor to refer me there. I have had many tests over the past few months that do not clearly show if it is related to my thyroid condition or if it is something else. I am hopeful the doctors at Mayo will find answers for me. I hope that you can find a deficiency and get a clear cut diagnosis too. My B12 and was actually higher than normal when I had it tested! Good-luck with your tests. I hope you get some answers soon. :))
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.